MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 40MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 5.0MM X 40MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS50040
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the procedure while manipulating the subject stent for treatment site placement, it would not re-capture into the catheter.The physician removed the catheter and the subject stent and the procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 summary attached - updated c2/d10 concomitant products - added d4 expiration date - added due to the automated (manufacturing execution system) mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned and the lot number was not confirmed as no packaging was returned with the device.During visual inspection the device was returned together with a catheter.The sdw and stent stuck inside the microcatheter.The distal end of the stent delivery wire (sdw) was protruding from the tip of the microcatheter and found to be kinked/bent.The sdw was damaged during attempts to remove it from the microcatheter.The stent was found to be deformed and covered in dried blood.The stent introducer sheath was not returned.During the functional inspection the sdw and stent were stuck inside the microcatheter.The catheter was cut in a few places to remove the sdw and stent.It was not possible to remove the sdw due to damage to the microcatheter and sdw, but the stent was removed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated there was no damage noted to the packaging prior to opening the packaging, the device was confirmed to be in good condition during preparation/prior to use on the patient, the device was prepared for use as per the directions for use and continuous flush was set up and maintained throughout the clinical procedure.The catheter wouldn¿t fully recapture the entirety of the flow diverter stent.The stent was not deployed in the patient and was not fully expanded.A catheter was used to track up over guide catheter and then the whole system was pulled out completely.The stent was re-sheathed 2-3 times during the procedure before placement.It¿s unknown if there was damage to the stent due to the manipulation.The catheter successfully recaptured the majority of the device, but was unable to fully recapture it once it reached the distal marker and lead wire.The procedure was completed successfully and no medical intervention was administered to the patient during the procedure.The patient was not affected as a result of the event.Product analysis found the stent and sdw were returned stuck inside an microcatheter.The distal end of the sdw was protruding from the tip of the microcatheter and found to be kinked/bent.The microcatheter was cut in several sections to remove the sdw and stent.It was not possible to remove the sdw due to damage to the microcatheter shaft and sdw but the stent was removed and found to be deformed and covered in dried blood despite continuous flush being maintained.An assignable cause of procedural factors will be assigned to the reported event of the flow diverter stent difficult/unable to re-capture into microcatheter and the as analyzed event of sdw friction, sdw kinked/bent, stent friction, and stent deformed as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 5.0MM X 40MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17347346
Report Number3008881809-2023-00357
Device Sequence Number17659612
Product Code OUT
UDI-Device Identifier07613327375329
UDI-Public07613327375329
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Model NumberFDS50040
Device Catalogue NumberFDS50040
Device Lot Number23743067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer08/08/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST 5 CATHETER (STRYKER); EXCELSIOR XT-27 CATHETER (STRYKER); XT-27 CATHETER (STRYKER)
Patient SexUnknown